Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bone Death?
Jan 26, 2006

Firstly, thanks for this brilliant site. You helped me out five years ago when I started meds, and here I am, five years on, with a new one.

My details are 40 years old, 22 years positive, 700 T cells, undetectable viral load. Am on 3TC, Abacavir and Nevirapine. Very healthy.

I have been having major problem with my right shoulder over the past few months, with chiropractic and accupuncture helping a little. X rays today have shown my shoulder joint is actually fine, but I have spots down my upper right arm, which my doctor says is bone death. He also said he has seen this in other HIV + people in their shoulder and hip joints, but never in the arms. I am seeing a specialist in 3 weeks, but I would really appreciate any thoughts or opinions you might have on this one. What actually is bone death and what can I do about it?

Many thanks to you, John

Response from Dr. Henry

Ostesporosis (loss of bone mineral) or bone necrosis has been reported in HIV+ patients. Actual bone death has been mostly of the aseptic necrosis of the hip variety (sometimes linked to high lipids or corticosteroid use). I have not seen much on bone necrosis on the shoulder/arm so I am not sure there has been a link between HIV infection or antiretrovirals and bone necrosis in the arm/shoulder. If any reader has a reference please post it. KH



Previous
testosterone levels and hair loss?
Next
Excess Salivating

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement